MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X18IN 3-0 S/A SH-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCP772D
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 7/9/2025.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please provide photos of the compromised packaging we will take the photos which part of the packaging was damaged: shipping box, internal packaging, etc.? unk do you believe this is a result of damage during shipping, or a manufacturing error? unk is the sterility of the device compromised? unk.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2025 and suture was used.During an unknown surgery, the package was bent when the box was opened.It may not be a problem but if there is a hole in it and it could be dangerous, so the product was accepted as a defective.This event was found before use.It was a control release needle.Another product was used to complete the case.There were no adverse consequences to the patient.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3, h4, d4.A manufacturing record evaluation was performed for the finished device, and no non-conformances were identified.

Brand Name
VCL+ VIO 8X18IN 3-0 S/A SH-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN ANGELO
3348 pulliam st
san angelo TX 76905
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22457672
Report Number2210968-2025-07993
Device Sequence Number8217624
Product Code GAM
UDI-Device Identifier10705031055476
UDI-Public(01)10705031055476(17)47483(10)104SM1
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCP772D
Device Lot Number104SM1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Supplement Date Received by Manufacturer08/03/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown